MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3006
Medical Device Problem Codes Fluid/Blood Leak (1250); Nonstandard Device (1420); Appropriate Device Problem Term/Code Not Available (3191); Patient Device Interaction Problem (4001); Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6b, date of explant, has been added.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that blood was leaking from the peel away sheath.No patient harm was reported.
 
Additional Manufacturer Narrative
D9: added the devices return information h6: per a review of the complaint file, omitted code e2403 and f26.Added codes e0506, f11, a27.
 
Additional Manufacturer Narrative
B5.Additional event description added.
 
Event or Problem Description
Additional information received reporting that there was leaking of blood from the peel away sheath.The surgeon claims it feels different.More stiff than in the past and the valve was more difficult to pop.
 
Additional Manufacturer Narrative
H6 medical device problem code were updated/corrected and repopulated accordingly.
 
Additional Manufacturer Narrative
H6: per a review of the complaint file, omitted code a27.Added codes a020102, a01 and a050401.
 
Additional Manufacturer Narrative
Per review code a150302 was added.
 
Additional Manufacturer Narrative
Device history review was completed and noted the introducer lot 2038749 passed all incoming inspection criteria.Defective component / difficulty separating introducer sheath cause was determined to be a supplier manufacturing defect since deformation and stretching was observed along the scoreline starting at the hub.Minor bleed / fluid leak / patient-device interaction: the cause of the bleed was unable to be determined since the device was returned split and unable to leak test.H6 component coding and investigation type, findings and conclusion coding have been updated based on the completed investigation.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24872147
Report Number1220648-2026-06734
Device Sequence Number10019662
Product Code OZD
UDI-Device Identifier00885672009755
UDI-Public(01)00885672009755(17)280531(10)S9913574
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3006
Device Lot NumberS9913574
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2026
Supplement Date Received by Manufacturer04/14/2026
04/09/2026
05/04/2026
04/28/2026
05/11/2026
05/11/2026
06/05/2026
Initial Report FDA Received Date04/14/2026
Supplement Report FDA Received Date04/15/2026
04/29/2026
05/06/2026
05/12/2026
05/18/2026
05/28/2026
06/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite